Alert archive / Nevada / Lake Wind Advisories in 2021
Lake Wind Advisory 10, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Feb 22, 2021, 2:02 PM PST for 5 counties in Nevada; 4 counties in California. It took effect at Feb 24, 2021, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2021, 2:02 PM PST (22:02 UTC)
- In effect from
- Feb 24, 2021, 10:00 AM PST
- Expired
- Feb 24, 2021, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254 WWUS75 KREV 222202 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 202 PM PST Mon Feb 22 2021 CAZ072-NVZ002-240000- /O.NEW.KREV.LW.Y.0010.210224T1800Z-210225T0600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 202 PM PST Mon Feb 22 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY FOR LAKE TAHOE... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph expected. Waves 3 to 6 feet. * WHERE...Lake Tahoe. * WHEN...From 10 AM to 10 PM PST Wednesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-240000- /O.NEW.KREV.LW.Y.0010.210224T1800Z-210225T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 202 PM PST Mon Feb 22 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST WEDNESDAY FOR PYRAMID LAKE... * WHAT...North to Northeast winds 15 to 25 mph with gusts up to 40 mph expected. Waves 2 to 4 feet. * WHERE...Pyramid Lake. * WHEN...From 10 AM to 7 PM PST Wednesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
3 follow-up statements
246 WWUS75 KREV 231225 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 425 AM PST Tue Feb 23 2021 CAZ072-NVZ002-241200- /O.CON.KREV.LW.Y.0010.210224T1800Z-210225T0600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 425 AM PST Tue Feb 23 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY FOR LAKE TAHOE... * WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph expected. Waves 2 to 5 feet. * WHERE...Greater Lake Tahoe Area. * WHEN...From 10 AM to 10 PM PST Wednesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-241200- /O.CON.KREV.LW.Y.0010.210224T1800Z-210225T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 425 AM PST Tue Feb 23 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST WEDNESDAY FOR PYRAMID LAKE... * WHAT...Northeast winds 15 to 20 mph with gusts up to 35 mph expected. Waves 1 to 3 feet. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 10 AM to 7 PM PST Wednesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
620 WWUS75 KREV 241351 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 551 AM PST Wed Feb 24 2021 CAZ072-NVZ002-250600- /O.CON.KREV.LW.Y.0010.210224T1800Z-210225T0600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 551 AM PST Wed Feb 24 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING FOR LAKE TAHOE... * WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph expected. Waves 2 to 4 feet. * WHERE...Greater Lake Tahoe Area. * WHEN...From 10 AM this morning to 10 PM PST this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-250300- /O.CON.KREV.LW.Y.0010.210224T1800Z-210225T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 551 AM PST Wed Feb 24 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING FOR PYRAMID LAKE... * WHAT...North winds 15 to 20 mph with gusts up to 35 mph expected. Waves 2 to 3 feet. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 10 AM this morning to 7 PM PST this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
422 WWUS75 KREV 250551 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 951 PM PST Wed Feb 24 2021 CAZ072-NVZ002-250700- /O.EXP.KREV.LW.Y.0010.000000T0000Z-210225T0600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 951 PM PST Wed Feb 24 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING FOR LAKE TAHOE... Winds will remain breezy with some chop tonight on Lake Tahoe. Winds are expected to diminish by daybreak. $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Feb 22, 1:59 PM PST, 3 minutes earlier.
Area forecast discussion, Feb 22, 1:59 PM PST, 3 minutes before
Area Forecast Discussion
National Weather Service Reno NV
159 PM PST Mon Feb 22 2021
.SYNOPSIS...
Ridge bringing generally light winds and mild temperatures today and
Tuesday. A strong cold front will bring gusty northeast winds and
much cooler temperatures Wednesday. More cold fronts are expected to
drop in from the north late week through early next week with
periods of gusty winds and light snow showers.
&&
.SHORT TERM...
If you haven't gone outside yet today, make it happen! If light
winds and sunny skies is your thing, then today and Tuesday will be
pretty nice considering it is late February. Overall, the daytime
highs will be in the 50s to around 60 for both days.
Simulations are still on track for a cold front to drop through the
region Wednesday into Wednesday night. Plan for gusty north winds
Wednesday as the cold front approaches the Sierra and western
Nevada. The very tight surface pressure and temperature gradient
will result in a burst of winds will result in areas of blowing dust
for western Nevada as well as impacts to recreation, travel and
recreation. Widespread wind gusts of 30 to 40 mph will be possible
for western Nevada, but the peak winds will be from Interstate 80
southward, especially for Mineral and Mono counties. Additionally,
temperatures will feel quite cold with the winds, as the cold front
ushers in values 10-15 degrees below normal.
Wednesday night into Thursday morning the strong, gusty winds will
continue for the Sierra foothills and ridges, and possibly in the
Tahoe Basin. East wind gusts along the Sierra will exceed 80+ mph
and may reach 100 MPH at times overnight. Lake Tahoe will remain
choppy overnight, with hazardous boating conditions forecast from
midday Wednesday through late Thursday morning. This cold front is
lacking in terms of moisture, so it will generally be all winds and
no precipitation. Better chances for rain/snow may arise later this
week. Cue Long Term Discussion. -Edan
.LONG TERM...Thursday into early next week...
Only minor adjustments were made to the previous forecast and mainly
concerned increasing chances of light snow and winds for Saturday.
Conditions will be pleasant for Thursday into early Friday with
mild temperatures and generally light winds. However, afternoon
breezes will begin to increase Friday ahead of an approaching
wave. Deterministic/Ensemble models are continuing to highlight a
cold inside slider-type system moving into the region by Friday
night that could bring some light snow accumulations to the region
Saturday morning.
Winds Saturday along and ahead of the boundary should be breezy to
gusty and capable of lofting dust off of the playas. There's about a
20% chance that this dust could filter into the Reno Metro, but much
more likely for locations east of the Virginia Range. Gusts should
generally range 25-40 mph with highest gusts along the frontal
boundary. Post-frontal winds will keep conditions feeling blustery
into early Sunday with Sierra ridgetops experiencing gusty easterly
winds downsloping western towards central California.
Current guidance suggests lower chances of snow accumulating more
than 1", but there are some outliers, like the EC, that favor
more robust precipitation. For now, precipitation chances were
increased, but maintained lower end QPF amounts. We'll continue to
watch the evolution of this system to see if GFS/Ensembles start
picking up on the EC's deeper moisture layer. Confidence in
temperatures 10-15 degrees below average for Saturday into Sunday
is higher with nearly all models pointing to a pronounced
temperature change.
Conditions reset early next week with milder temperatures and
lighter winds. However, models are showing another system
approaching the region from a wetter trajectory possibly impacting
the region as early as Tuesday. Boyd
&&
.AVIATION...
VFR conditions into Wednesday morning with light north to
northeast winds. Some low clouds may form tonight for KTRK and
KTVL. A strong cold front will drop through the region on
Wednesday with gusty north winds where terminals could gust near
40 kts. LLWS and mountain wave turbulence will become concerns
Wednesday night for areas near the Sierra and the Tahoe Basin.
Areas along and west of the Sierra crest will have the biggest
concern for mtn wave turbulence with the east winds that develop
overnight Wednesday into Thursday.
-Edan
&&
.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory from 10 AM to 7 PM PST Wednesday for Pyramid
Lake in NVZ004.
Lake Wind Advisory from 10 AM to 10 PM PST Wednesday for Lake
Tahoe in NVZ002.
CA...Lake Wind Advisory from 10 AM to 10 PM PST Wednesday for Lake
Tahoe in CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoNearby
Lake Wind Advisories in Nevada, 2021Lake Wind Advisories in California, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.